Journal of Applied Mathematics

  • J. Appl. Math.
  • Volume 2012, Special Issue (2012), Article ID 871253, 13 pages.

Conservation Laws for Some Systems of Nonlinear Partial Differential Equations via Multiplier Approach

Rehana Naz

Full-text: Open access

Abstract

The conservation laws for the integrable coupled KDV type system, complexly coupled kdv system, coupled system arising from complex-valued KDV in magnetized plasma, Ito integrable system, and Navier stokes equations of gas dynamics are computed by multipliers approach. First of all, we calculate the multipliers depending on dependent variables, independent variables, and derivatives of dependent variables up to some fixed order. The conservation laws fluxes are computed corresponding to each conserved vector. For all understudying systems, the local conservation laws are established by utilizing the multiplier approach.

Article information

Source
J. Appl. Math., Volume 2012, Special Issue (2012), Article ID 871253, 13 pages.

Dates
First available in Project Euclid: 3 January 2013

Permanent link to this document
https://projecteuclid.org/euclid.jam/1357180203

Digital Object Identifier
doi:10.1155/2012/871253

Mathematical Reviews number (MathSciNet)
MR2991582

Zentralblatt MATH identifier
1267.35125

Citation

Naz, Rehana. Conservation Laws for Some Systems of Nonlinear Partial Differential Equations via Multiplier Approach. J. Appl. Math. 2012, Special Issue (2012), Article ID 871253, 13 pages. doi:10.1155/2012/871253. https://projecteuclid.org/euclid.jam/1357180203


Export citation

References

  • M. J. Ablowitz and P. A. Clarkson, Solitons, Nonlinear Evolution Equations and Inverse Scattering, vol. 149 of London Mathematical Society Lecture Note Series, Cambridge University Press, Cambridge, UK, 1991.
  • R. Naz, Symmetry solutions and conservation laws for some partial differential equations in fluid mechanics [Ph.D. dissertation], University of the Witwatersrand, Johannesburg, South Africa, 2008.
  • R. Naz, F. M. Mahomed, and D. P. Mason, “Comparison of different approaches to conservation laws for some partial differential equations in fluid mechanics,” Applied Mathematics and Computation, vol. 205, no. 1, pp. 212–230, 2008.
  • G. W. Bluman, A. F. Cheviakov, and S. C. Anco, Applications of Symmetry Methods to Partial Differential Equations, vol. 168 of Applied Mathematical Sciences, Springer, New York, 2010.
  • W. Hereman, M. Colagrosso, R. Sayers et al., “Continuous and discrete homotopy operators and the computation of conservation laws,” in Differential Equations with Symbolic Computation, Trends in Mathematics, pp. 255–290, Birkhäuser, Basel, Switzerland, 2005.
  • T. M. Rocha Filho and A. Figueiredo, “[SADE] a Maple package for the symmetry analysis of differential equations,” Computer Physics Communications, vol. 182, no. 2, pp. 467–476, 2011.
  • T. Wolf, “A comparison of four approaches to the calculation of conservation laws,” European Journal of Applied Mathematics, vol. 13, no. 2, pp. 129–152, 2002.
  • T. Wolf, A. Brand, and M. Mohammadzadeh, “Computer algebra algorithms and routines for the computation of conservation laws and fixing of gauge in differential expressions,” Journal of Symbolic Computation, vol. 27, no. 2, pp. 221–238, 1999.
  • H. Steudel, “Über die Zuordnung zwischen Invarianzeigenschaften und Erhaltungssätzen,” Zeitschrift für Naturforschung, vol. 17, pp. 129–132, 1962.
  • P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107 of Graduate Texts in Mathematics, Springer, New York, NY,USA, 2nd edition, 1993.
  • G. Bluman, “Potential symmetries and equivalent conservation laws,” in Modern Group Analysis: Advanced Analytical and Computational Methods in Mathematical Physics, pp. 71–84, Kluwer Academic, Dodrecht, The Netherlands, 1993.
  • A. Sjöberg, “Double reduction of PDEs from the association of symmetries with conservation laws with applications,” Applied Mathematics and Computation, vol. 184, no. 2, pp. 608–616, 2007.
  • A. Sjöberg, “On double reductions from symmetries and conservation laws,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3472–3477, 2009.
  • A. H. Bokhari, A. Y. Al-Dweik, F. D. Zaman, A. H. Kara, and F. M. Mahomed, “Generalization of the double reduction theory,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 3763–3769, 2010.
  • R. Naz, F. M. Mahomed, and D. P. Mason, “Conservation laws via the partial Lagrangian and group invariant solutions for radial and two-dimensional free jets,” Nonlinear Analysis: Real World Applications, vol. 10, no. 6, pp. 3457–3465, 2009.
  • S. Y. Lou, B. Tong, H.-c. Hu, and X.-y. Tang, “Coupled KdV equations derived from two-layer fluids,” Journal of Physics A, vol. 39, no. 3, pp. 513–527, 2006.
  • S. Qian and L. Tian, “Group-invariant solutions of a integrable coupled system,” Nonlinear Analysis: Real World Applications, vol. 9, no. 4, pp. 1756–1767, 2008.
  • R. Naz, “Conservation laws for a complexly coupled KdV system, coupled Burgers' system and Drinfeld-Sokolov-Wilson system via multiplier approach,” Communications in Nonlinear Science and Numerical Simulation, vol. 15, no. 5, pp. 1177–1182, 2010.
  • A. A. Mohammad and M. Can, “Exact solutions of the complex modified Korteweg-de Vries equation,” Journal of Physics A, vol. 28, no. 11, pp. 3223–3233, 1995.
  • H. A. Zedan, “Symmetry analysis of an integrable Ito coupled system,” Computers & Mathematics with Applications, vol. 60, no. 12, pp. 3088–3097, 2010.
  • J. Wang, “Boundary layers for compressible Navier-Stokes equations with outflow boundary condition,” Journal of Differential Equations, vol. 248, no. 5, pp. 1143–1174, 2010.
  • A. N. W. Hone, “Painleve tests, singularity structure and integrability,” Nonlinear Science, pp. 1–34, 2005.